MAUDE Adverse Event Report: SPECTRUM VASCULAR BIOFLO PICC (NON-VALVED) 6FTL-55CM MST-70 KIT WITH NITINOL GUIDEWIRE PG; PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR BIOFLO PICC (NON-VALVED) 6FTL-55CM MST-70 KIT WITH NITINOL GUIDEWIRE PG; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965459680
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
An australia distributor reported an issue with bioflo picc (non-valved) 6ftl-55cm mst-70 kit with nitinol guidewire pg.It was reported that an end-user experienced a hub-catheter separation during a ct test flush with saline at 3 ml/sec, below the device's rated flow.The injector alarmed for high pressure, followed by a "pop," and the purple hub was observed to have separated from the catheter.The line was immediately secured, and the patient remained stable with no signs of harm.The picc was subsequently removed.There was no report of the patient experiencing any adverse effects, or harm as a result of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, a device evaluation is unable to be performed.The customer's reported complaint description of a luer detaching from the catheter could also not be confirmed from a visual inspection of the pictures sent by the customer as these showed the luer to be attached to the catheter.If complaint sample is received and warrants further investigation, then the complaint file will be reopened and updated accordingly.A review of production records for the packaging/assembly/valve lots was conducted for any deviations related to the reported failure mode.The review confirmed that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.A contributing factor to the luer detaching from the catheter may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.An instructional video regarding the care and maintenance of the bioflo picc can be found on spectrum vascular's youtube channel, "bioflo picc care and maintenance instructional video" uploaded on september 24, 2025.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.Labeling review: the dfu that is supplied with the product (16600227-01) contains the following precautions and warnings: warnings do not use if package is opened or damaged.If using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.Precautions it is recommended that only luer lock accessories be used with the bioflo¿ picc with endexo¿ technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Do not attempt to repair the catheter.If breaks or leaks are apparent in the catheter, remove the catheter immediately.If resistance is met while attempting to flush catheter, follow institutional protocol for occluded catheters.Flushing and heparinization 1.Attach syringe to hub, open clamp, and aspirate blood.2.Close clamp, detach syringe and discard according to institutional protocol.3.Attach syringe filled with 10 ml sterile normal saline, open clamp, and flush lumen, using a "pulse" or "stop/start" technique.Note: if flushing after a power injection, use 20 ml sterile normal saline.4.Close clamp, detach syringe and discard according to institutional protocol.5.Draw heparinized saline into syringe, and attach to hub.6.Open clamp, and inject amount equal to or greater than priming volume into lumen (see table 1).7.Maintaining positive pressure on syringe, close clamp, detach syringe and discard.Note: flush catheter after every use.When not in use, flush at least every 12 hours, or according to institutional protocol to maintain patency.Note: monitor stabilization device daily.Replace at least every seven days.A trend analysis was conducted for this complaint type and product family with no adverse trends noted.We will continue to monitor this complaint type for any adverse trends.Reference: (b)(4).

Brand Name
BIOFLO PICC (NON-VALVED) 6FTL-55CM MST-70 KIT WITH NITINOL GUIDEWIRE PG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main street
suite 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main street
suite 1000
white plains, NY 10606
MDR Report Key25547950
Report Number3030714660-2026-00011
Device Sequence Number16137666
Product Code LJS
UDI-Device IdentifierH965459680
UDI-PublicH965459680
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965459680
Device Lot Number5850849
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown